I have come down with the most horrible cough of my life. It is the worst at night and I have gotten around only 2 hours of sleep the last two nights. During the day it is better but still very bad. I feel like there is this constant tingle in the back of my throat which is making me cough all the time. Everytime I inhale it tickles and the cough begins. I have been coughing so much that my throat is now sore and my whole chest and stomach area feels like I have given it a nonstop work out from the strain of the coughing. At the least I should come away with toned abs. Any suggestions? Nothing is working, I've tried Robitussin DM and also cough drops. I just continue coughing. Tomorrow I will go to the DR. if I am not better but I feel silly going for a cough.
Try Delsym. White box orange lettering.
It is not an expectorant it is a cough stopper.
Still see your doctor.
Our children had coughs that lasted ten months, 9 years ago. The Delsym helped some until we finally found out why they had these coughs that came up suddenly.
It was the chlorine our water company had just started putting into our water supply at the same time the coughs started.
Bottled water for everything they ingested
(drinking, mixed with juices etc).
Bottled water = no coughing, no medications, no doctors!!
I get like this when i have bronchitis.Sitting up right with pillows help.I have found that the only thing that helps is cough medicine with codeine.Up here in canada we can get a lose dose of it from the pharmacist,but you have to ask them.If that doesn't work go see your doc.
I think its worth going to the doctor even if it is a cough. They should prescribe the cough syrup with codiene or the kind with hydrocodone in it - (vicodin main ingredient). these are better than any over-the-counter cough meds. This will help you sleep at night. THey may even give you an inhaler.
I get those coughs annually and more recently started going to the doctor for them.
Don't ever feel bad for going to the doctor! THat's what they are their for. If they think you are ridiculous for coming in then get a new doctor!
A blood pressure medicine called Lotensin causes coughs.
Other blood pressure meds, brand name or generic may also.
Before going on Lotensin my doctor and pharmesist informed me about the coughing so....if you are taking BP meds check into it.
Let us know how you are. Get better soon.
I suffer from these coughs from time to time. Take anything with "Psuedophedrine "in it (a nasal decongestant. ) Even if your nose isn't stuffed up, it is probably a post nasal drip thing causing the tickle. You will notice your cough calming down.
If you go to the doctor, refuse an anti biotic unless he diagnoses you with something like strep throat. It can just weaken your immune system more. Just ask for cough meds with codeine and take 2 days off from work . This will make you sleepy and give you weird dreams. But it will calm the spasms in your bronchial tubes so they can start to heal.
psuedophedrine makes me kind of wired not tired so i take it at work. it really really helps. believe me i had tried everythign on the market.